MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet tmj system small right fossa comp catalog #: 24-6562 lot #: 085180b; zimmer biomet tmj system rigt narrow mandibular component catalog #: 01-6545 lot #: 093610a.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2024-00016 & 0001032347-2024-00017.
 
Event or Problem Description
It was reported that the patient underwent tmj replacement surgery approximately one year ago.Subsequently, the patient is experiencing pain and swelling.The patient has received botox shots, gabapentin, antibiotics, physical therapy, and allergy testing which was non-reactive.It was reported that no further information is available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: postsurgical changes from recent right temporomandibular joint arthroplasty redemonstration of postsurgical changes following right tmj arthroplasty with decreasing subcutaneous emphysema and fatty stranding along the right facial soft tissues.Streak artifact from the surgical hardware obscures the surgical bed and surrounding soft tissues without well-defined fluid collection or abscess within the limitations of the exam.Indication: maxillofacial pain.Post surgical changes who is status post right tmj arthroplasty.Soft tissue swelling within the right face along the right parotid gland and the subcutaneous fat overlying the region of the arthroplasty.The soft tissue swelling and stranding appears to have been previously present.Limited evaluation due to the prominent artifact from the arthroplasty hardware.No definite fluid collection seen.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM RIGT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18534055
Report Number0001032347-2024-00017
Device Sequence Number6778862
Product Code LZD
UDI-Device Identifier00841036011857
UDI-Public(01)00841036011857(17)270317(10)093610A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6545
Device Lot Number093610A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale